Alert archive / Nevada / Dust Storm Warnings in 2021
Dust Storm Warning 1, NWS Las Vegas, NV
NWS Las Vegas, NV issued this dust storm warning at Mar 29, 2021, 5:10 PM PDT for Esmeralda County, Lincoln County, Nye County, Nevada. It was in force for 94 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2021, 5:10 PM PDT (00:10 UTC)
- Expired
- Mar 29, 2021, 6:44 PM PDT
- In force
- 94 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
Counties Esmeralda County, NV, Lincoln County, NV, Nye County, NV
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 0.2 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2026 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
549
WWUS55 KVEF 300013
DSWVEF
BULLETIN - EAS ACTIVATION REQUESTED
Dust Storm Warning
National Weather Service Las Vegas NV
510 PM PDT Mon Mar 29 2021
NVC009-017-023-300215-
/O.NEW.KVEF.DS.W.0001.210330T0010Z-210330T0215Z/
Lincoln NV-Nye NV-Esmeralda NV-
510 PM PDT Mon Mar 29 2021
The National Weather Service in Las Vegas has issued a
* Dust Storm Warning for...
West central Lincoln County in south central Nevada...
Northern Nye County in south central Nevada...
Esmeralda County in south central Nevada...
* Until 715 PM PDT.
* At 510 PM PDT, a dust channel was seen across much of Esmeralda
County impacting areas such as Goldfield, Coaldale, and
approaching Lida, moving south at 15 mph.
HAZARD...Periodic periods of quarter mile visibility or less with
strong wind in excess of 40 mph.
SOURCE...Satellite observations and reports from Esmeralda County
Sheriff's Office.
IMPACT...Dangerous travel conditions along Highway 95 and Highway
6 in Esmeralda county and Nye counties.
Locations impacted include...
Tonopah Test Range, Dyer, Coaldale, Lida, Lida Junction, Silver Peak,
Scottys Junction, Goldfield, Fish Lake Valley Campground, Gold Point,
Boundary Peak and Junction CA 266 And NV 264.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not drive into a dust storm. PULL ASIDE STAY ALIVE!
To report severe weather, contact the National Weather Service, or
your nearest law enforcement agency, who will relay your report to
the National Weather Service office in Las Vegas.
&&
LAT...LON 3847 11769 3805 11724 3805 11589 3742 11589
3696 11715 3789 11842 3789 11835
TIME...MOT...LOC 0010Z 337DEG 10KT 3761 11761
$$
TB32 follow-up statements
197
WWUS55 KVEF 300131
DSWVEF
Dust Storm Warning
National Weather Service Las Vegas NV
627 PM PDT Mon Mar 29 2021
NVC017-300137-
/O.CAN.KVEF.DS.W.0001.000000T0000Z-210330T0215Z/
Lincoln NV-
627 PM PDT Mon Mar 29 2021
...THE DUST STORM WARNING FOR WEST CENTRAL LINCOLN COUNTY IS
CANCELLED...
Visibility reductions from dust are expected to stay mostly elevated
and not fall below 1 mile across Lincoln County, thus the Dust Storm
Warning will be cancelled.
LAT...LON 3847 11769 3805 11724 3805 11591 3741 11591
3696 11715 3789 11842 3789 11835
TIME...MOT...LOC 0127Z 337DEG 10KT 3741 11750
$$
NVC009-023-300215-
/O.CON.KVEF.DS.W.0001.000000T0000Z-210330T0215Z/
Nye NV-Esmeralda NV-
627 PM PDT Mon Mar 29 2021
...A DUST STORM WARNING REMAINS IN EFFECT UNTIL 715 PM PDT FOR
NORTHERN NYE AND ESMERALDA COUNTIES...
At 627 PM PDT, a widespread area of dust was resulting in reduced
visibility of between 2 and 3 miles across much of the county with a
few reports below 1 mile in locations such as Coaldale.
HAZARD...Two to three mile visibility with brief period of less
than one mile visibility possible. Strong wind northerly
winds in excess of 40 mph.
SOURCE...Esmeralda County Sheriff's office and satellite
observations.
IMPACT...Hazardous driving visibility along Highway 95 and Highway
6.
Locations impacted include...
Tonopah Test Range, Dyer, Coaldale, Lida, Lida Junction, Silver Peak,
Scottys Junction, Goldfield, Fish Lake Valley Campground, Gold Point,
Boundary Peak and Junction CA 266 And NV 264.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not drive into a dust storm. PULL ASIDE STAY ALIVE!
To report severe weather, contact the National Weather Service, or
your nearest law enforcement agency, who will relay your report to
the National Weather Service office in Las Vegas.
&&
LAT...LON 3847 11769 3805 11724 3805 11591 3741 11591
3696 11715 3789 11842 3789 11835
TIME...MOT...LOC 0127Z 337DEG 10KT 3741 11750
$$
TB3992
WWUS55 KVEF 300146
DSWVEF
Dust Storm Warning
National Weather Service Las Vegas NV
644 PM PDT Mon Mar 29 2021
NVC009-023-300154-
/O.CAN.KVEF.DS.W.0001.000000T0000Z-210330T0215Z/
Nye NV-Esmeralda NV-
644 PM PDT Mon Mar 29 2021
...THE DUST STORM WARNING FOR NORTHERN NYE AND ESMERALDA COUNTIES IS
CANCELLED...
The dust storm which prompted the warning continues but visibility
is slowly improving per reports from Esmeralda County Sheriffs
Office. County-wide 3 mile visibility was last reported and thus,
the warning will be cancelled. Areas of blowing dust may continue to
produce low visibility down to 2 or 3 miles over the next hour or so.
LAT...LON 3847 11769 3805 11724 3805 11591 3741 11591
3696 11715 3789 11842 3789 11835
TIME...MOT...LOC 0136Z 337DEG 10KT 3737 11748
$$
TB3What forecasters said that day
The local office's own words before this dust storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this dust storm warning went out at Mar 29, 1:58 PM PDT, 3 hours 12 minutes earlier.
Area forecast discussion, Mar 29, 1:58 PM PDT, 3 hours 12 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 158 PM PDT Mon Mar 29 2021 .SYNOPSIS...Warm temperatures this afternoon will give way to a cold front and a round of blustery north winds that will linger into Tuesday afternoon. Cooler temperatures to follow tomorrow with the warming trend resuming for the remainder of the workweek and into next weekend. && .SHORT TERM...through Tuesday night. Warm and dry conditions prevail across the region this afternoon, with Las Vegas already reaching 80 degrees by 1 pm. This is about 5 degrees warmer than 24 hours ago, with several more hours of daytime heating left. Today will easily be the warmest day of the year thus far in the season for most of the region. However, change is in the offing as a cold front is just now starting to sneak into our southern Great Basin zones. Afternoon satellite imagery depicts some diffuse blowing dust along the cold frontal boundary blowing off of dry lake beds in northern Nevada and western Utah. This front will sag southward this evening, and slide through the Las Vegas area sometime between 10 pm and 2 am, before continuing southward down the Colorado River and remainder of the Mojave desert during the early morning. The current wind advisory for the Colorado River Valley continues to look good, and this is where the longest duration of gusty winds and greatest wind magnitude are expected. Am a little concerned that a brief period (1-3 hours) of gusty winds, flirting with advisory levels, may accompany the cold front tonight as it slides south, given surface pressure gradients of 6-8mb between Las Vegas and Tonopah peaking around midnight. However, model guidance remains quite pessimistic in widespread gusty winds and I'm struggling to find much support for strong wind gusts outside of the gradient fields. Instead, model guidance favors localized pockets of gusty winds with general breeziness expected elsewhere. As such, no additional headlines were issued, but a few hours of strong and gusty winds are possible overnight as the front moves through. Northerly winds will linger into tomorrow while gradually relaxing during the afternoon. Temperatures will be much cooler behind the front, topping out 3-5 degrees below late March normals. .LONG TERM...Wednesday through Sunday. High pressure will return with a vengeance in the long term period, with a broad, low amplitude ridge building across much of the country by the weekend. This means temperatures will continue to climb, rapidly returning above normal Thursday onward, and potentially reaching within a few degrees of local record criteria over the weekend. Needless to say, not much concern for precipitation through the end of the weekend with high pressure firmly in control. && .AVIATION...For McCarran...Wind behavior will be a bit erratic in the Las Vegas Valley as a cold front passes through the region this evening. Ahead of the front, west-southwesterly winds will pick up between 10 and 15 kts with gusts to 20 kts through sunset. As the front pushes through between 05 and 07Z, wind direction will be briefly erratic, with northerly winds prevailing. Gusty north winds will continue through the rest of the TAF period with directional variability between 330 and 030 with speeds 10-15 and gusts 20-25 kts. No operationally significant cloud cover expected. For the rest of southern Nevada, northwest Arizona and southeast California...Breezy to gusty southwesterly winds expected across the region through the rest of the afternoon before a cold front shifts winds from the north this evening. KBIH will switch northerly around 21Z, reaching the Las Vegas Valley TAF sites between 05 and 07Z, and extending down the Colorado River Valley between 08 and 10Z. Speeds 10-15 kts with gusts 20-25 kts expected areawide, with stronger gusts down the Colorado River Valley of 35-40 kts. No operationally significant cloud cover expected. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Outler AVIATION...Varian For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Dust Storm Warnings in Nevada, 2021Every dust storm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.